Alert archive / Florida / Flash Flood Warnings in 1998
Flash Flood Warning 52, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Aug 4, 1998, 10:09 PM EDT for Marion County, Florida. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 1998, 10:09 PM EDT (02:09 UTC)
- Expired
- Aug 5, 1998, 3:05 AM EDT
- In force
- 5 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Marion County, FL
The radar
The Jacksonville radar (KJAX), 146 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 2.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -295 J/kg
- Mixed-layer LCL
- 1632 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAX 050214 FFWJAX FLC083-050705- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 1009 PM EDT TUE AUG 4 1998 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * FLOOD WARNING FOR... MARION COUNTY IN NORTH CENTRAL FLORIDA * UNTIL 305 AM EDT * AT 1015 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG SLOW MOVING THUNDERSTORMS OVER SOUTHERN MARION COUNTY...SOUTH OF STATE ROAD 40 IN THE BELLEVIEW TO OCKLAWAHA AREA. THESE STORMS HAVE PRODUCED RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WITH A THREE HOURLY TOTAL IN EXCESS OF FOUR INCHES. THIS STORM COMPLEX IS EXPECTED TO CONTINUE PRODUCING HEAVY RAINFALL OVER SOUTHERN MARION COUNTY AND AS A RESULT... ROADS AND OTHER LOW AREAS MAY BECOME FLOODED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION. KUYPER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 7:50 PM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Aug 4, 7:50 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 750 PM EDT TUE AUG 4 1998 DEFORMATION ZONE AT SFC ASSOCD WITH DEW BNDRY OVR N CRNTRL FL THIS EVE. BNDRY IS XPCD TO MOVE LTL TONIGHT. SHWRS AND TSTMS HAVE BEGUN TO WEAKEN WITH ROTATION OF STORMS AROUND UPR LVL FLOW JUST OFF THE GEORGIA CST (8KM WATER VAPOR)... SEEMS THAT BOTH ETA AND NGM DID A NICE JOB IN PLACEMENT OF THIS FEATURE. SHWRS ENDING AFTR SS ALTHOUGH OVR THE ATLC SHWRS WILL CONT INTO THE LATE NIGHT. WILL UPDATE FL ZONES... GA ZONES HAVE THE SAME PRBLM WITH WORDING. OTHERWISE... ZONE PACKAGES LOOK ON TARGET. K. KUYPER
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:00 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 60 min |
Nearby
Flash Flood Warnings in Florida, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.